| Model Number |
N/A |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/06/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported by the customer that the stylet kinked during insertion.Customer stated stylet kinked during insertion but did not meet resistance.
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of regt2224 showed one other similar product complaint(s) from this lot number.
Event or Problem Description
It was reported by the customer that the stylet kinked during insertion.Customer stated stylet kinked during insertion but did not meet resistance.Additional information received: it was stated the patient is being treated for complications of ostomy takedown.There was no harm to the patient reported.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a kinked stylet was confirmed.The product returned for evaluation was one 3cg tls stylet.The stylet was inlaid through its t-lock assembly.Blood residues were observed throughout the sample.Multiple bends were observed along the length of the wire.One sharp kink was observed within the plastic-coated region.Microscopic inspection of the stylet confirmed a kink within the plastic-coated region, which occurred between magnets.The stylet was intact.The stylet kink was consistent with damage caused by stylet manipulation.The blood residue suggested that manipulation occurred during attempted device placement.Such damage may occur if the stylet is inserted past the tip of the catheter following catheter trimming and if the style is fully removed from the catheter/t-lock assembly and then re-inserted.